Jump to content

Recommended Posts

Sandman
I am a 27 years old man. I was on sertraline 100mg for about 8 years. While being on the medication I could not attain penile erection. Tried to have sex with my girlfriend multiple times but failed everytime. My penis felt unresponsive to any sexual stimulus. This was very distressing and hence I stopped taking the medicine by slowly tapering it off. It has been 10 months since I last ingested the medicine but the sexual dysfunction is persistent. I still cannot attain erection and in an addition I have been facing the problem of severe premature ejaculation since I stopped taking the SSRI.

Moreover, my memory has been highly affected by the drug. I struggle to remember everyday things. I cannot concentrate. I don't feel emotions. It feels like I am dead from inside. And I almost always feel a burning sensation in my brain. The drug has profoundly impacted my brain functions. I am very helpless right now. My life has become an unbearable tragedy. I don't know what I should do now. 
 
I am in a long distance relationship with a girl who wants to marry me. I am desperate to have a family. But I am afraid to go further given my condition.  
 
I am completely helpless and somehow surviving the distress caused by PSSD. I am eagerly waiting to hear from my peers in this forum. 
 
Edited by ChessieCat
changed font colour for easier reading

Share this post


Link to post
ChessieCat

Hi Sandman and welcome to SA,

 

To help us out please create your drug signature.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

Share this post


Link to post
Sandman

What are the chances of my recovery? Can I get my sexual abilities back?

Share this post


Link to post
ChessieCat

This is SA's PSSD discussion topic:  

 

Share this post


Link to post
1Day

Hi Sandman,

 

Really sorry to hear about your troubles. I have PSSD too. 

 

A lot of people have recovered from PSSD.  But unfortunately it can take a very long time - as in years. 

 

My personal advice is not to read too much on PSSD specific forums. Many people on them seem to think that anything more than 1 or 2 years off the meds and it is permanent. But most recovery stories are more than this. Other issues caused by SSRI's can take many years to resolve and unfortunately it is the same for PSSD.  

 

 

 

Share this post


Link to post
Sandman
On 10/18/2018 at 3:54 AM, 1Day said:

Hi Sandman,

 

Really sorry to hear about your troubles. I have PSSD too. 

 

A lot of people have recovered from PSSD.  But unfortunately it can take a very long time - as in years. 

 

My personal advice is not to read too much on PSSD specific forums. Many people on them seem to think that anything more than 1 or 2 years off the meds and it is permanent. But most recovery stories are more than this. Other issues caused by SSRI's can take many years to resolve and unfortunately it is the same for PSSD.  

 

 

 

1Day, I thank you for your valuable advice. We have no other option than to be optimistic and have faith on life. But often hopelessness curtains the very faint light of hope. Still we have to be patient to see what is coming. 

 

I will be glad to know if you have experienced any improvement in your PSSD symptoms.

 

Thanking you,

Sandman

Share this post


Link to post
1Day

I have the occasional glimmer of some improvement.  During the first 5 weeks I was off the drug I had 2 or 3 periods each lasting a couple of days where I was pretty much back to normal.  I think I came off the drug too quickly.  I wish I had done it much slower, because maybe then I would have avoided PSSD.  Who knows.  But at least it showed my body is capable of working normally.  And it is one of the reasons that I do not believe that this situation is actual 'damage'.  But since that 5 week period, like I say, only the occasional glimmer of some slight improvement.

 

Is your PSSD now, any different to the dysfunction you had whilst on the drug? 

 

I hope things start to improve for us soon.

 

1Day

Share this post


Link to post
Sandman

I am off Setraline for 10 months now but have experienced no improvement in my pssd symptoms. I am still suffering from erectile dysfunction as I did while being on the SSRI. The penis feels numb and the orgasms feel almost pleasureless. Moreover, since tapering off the medicine, I have been experiencing horrific premature ejaculation with no signs of improvement till now. 

 

I see no light of hope. It is very hard for anybody even to comprehend the mental pain I am going through.  I do not even know what I should do now.

 

Sandman

 

 

Share this post


Link to post
1Day

Many people have had the symptoms that you have now.  And I hate to have to say this to you, but 10 months is quite likely still the beginning of the road.  Nearly all of the recovery stories I have read/heard about are 2+ years.  And most of those are quite a bit more than 2 years, as in 3-8 years.  There is much hope, including people that have recovered on this very forum.  You say you don't know what to do now; the first thing you need to do is to stop convincing yourself that there is no hope - because that is simply not true. 

Share this post


Link to post
Sandman

Thank you for your inspiring words. 

Share this post


Link to post
Shar244

Hi Sandman,

 

Im female & also have PSSD. It’s been 2 years pill free with some improvement and after reading many recovery stories I believe we will heal in time. Please know that you’re not alone.. I know how distressing it can be! Day to day I focus my mind on other things that I am grateful to have and feel more optimistic. Hope you start to see some improvement soon :) 

Share this post


Link to post
Sandman
On 1/18/2019 at 3:32 AM, Shar244 said:

Hi Sandman,

 

Im female & also have PSSD. It’s been 2 years pill free with some improvement and after reading many recovery stories I believe we will heal in time. Please know that you’re not alone.. I know how distressing it can be! Day to day I focus my mind on other things that I am grateful to have and feel more optimistic. Hope you start to see some improvement soon :) 

 

Hi Shar244,

 

I am glad to hear from you. Thanks for your supportive words. I am optimistic that we will recover but it may take some time. We must stand by each other in this difficult time. 

Share this post


Link to post
Shar244

I’ve actually felt quite low these past few days so was nice to read your message! We must.. how are you feeling lately? Are you experiencing ‘windows and waves’ yet?

 

Shar 

Share this post


Link to post
Sandman

It's nice to hear from you! I can understand how you feel. It's a journey full of lows and rare, if any, highs. I haven't yet experienced any significant 'windows and waves' so far. Often things become so dark and gloomy that it seems I have reached the bottom with no place to escape and it's only there the willingness to fight back takes shape. I am optimistic that my condition would start improving soon. We must keep fighting hard! 

 

Which SSRI drug were you on and how long?  Are you experiencing windows and waves? Have you faced any kind of congnitive difficulty since the time of withdrawal?

Looking forward to hear from you.

 

Sandman

Share this post


Link to post
g1313

I also have this, I am in the uk, I am improving at the moment, I will see if it lasts.

Share this post


Link to post
Sandman

g1313,

 

I am glad to hear that you are improving. 

 

I would appreciate if you give a brief account of the improvement you have experienced in your PSSD symptoms.

Which SSRI drug did you take and what was the duration?

 

Waiting hear from you.

 

Sandman

Share this post


Link to post
g1313

Hi Sandman, I took citalopram a few years ago and was left in complete apathy, my symptoms of apathy have improved, I am taking buspirone only in very low dose, so nothing new sorry, but my apathy seems to be improving, sexual symptoms slightly. I am going to add reboxetine. Hope ur ok,

 

MOD NOTE:  Please see my response to g1313 below.

 

 

Edited by ChessieCat
mod note

Share this post


Link to post
ChessieCat

@g1313

 

Taking additional psychiatric drugs may make your condition worse.  Please see my response in your Introduction topic.

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy